Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 35, NWS Charleston, SC

June 9, 2015Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 9, 2015, 2:12 PM EDT for Berkeley County, South Carolina. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2015, 2:12 PM EDT (18:12 UTC)
Expired
Jun 9, 2015, 3:15 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Berkeley County, SC

The radar

The Columbia radar (KCAE), 121 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 2:31 PM EDTFUNNEL CLOUD3 Wnw Northern Lake Mou, SCBERKELEY COUNTY WARNING POINT RECEIVED A REPORT OF A FUNNEL CLOUD WHICH WAS VIEWED FROM...BUT NOT NECESSARILY IN...THE AREA OF THE CROSS GENERATING STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WUUS52 KCHS 091812
SVRCHS
SCC015-091915-
/O.NEW.KCHS.SV.W.0035.150609T1812Z-150609T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 315 PM EDT

* AT 212 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR GOURDIN TO NEAR HOLLY HILL...MOVING EAST AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
  BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...MACBETH...
  CALESTOWN...BLACK CREEK...SIMPSON CROSSING...CROSS CROSS ROADS...
  ALVIN...MOOREFIELD...RUSSELLVILLE...PRIOLEAU AND BEUFORDTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3349 7995 3343 7987 3340 7985 3337 7978
      3332 7974 3330 7964 3318 7970 3327 8030
      3330 8025 3345 8022 3345 8014 3348 8015
      3350 8012 3350 8009 3351 8007
TIME...MOT...LOC 1812Z 260DEG 47KT 3345 7993 3334 8031 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
298 
WWUS52 KCHS 091828
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 PM EDT TUE JUN 9 2015

SCC015-091915-
/O.CON.KCHS.SV.W.0035.000000T0000Z-150609T1915Z/
BERKELEY SC-
228 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR BERKELEY COUNTY...

AT 227 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GOURDIN TO 6 MILES WEST OF CROSS...MOVING EAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...MACBETH...
CALESTOWN...BLACK CREEK...SIMPSON CROSSING...CROSS CROSS ROADS...
ALVIN...MOOREFIELD...RUSSELLVILLE...PRIOLEAU AND BEUFORDTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3349 7995 3343 7987 3340 7985 3337 7978
      3332 7974 3330 7964 3318 7970 3327 8030
      3330 8025 3345 8022 3345 8014 3346 8014
      3346 8013 3347 8005
TIME...MOT...LOC 1827Z 268DEG 21KT 3344 7988 3333 8026 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
807 
WWUS52 KCHS 091848
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT TUE JUN 9 2015

SCC015-091915-
/O.CON.KCHS.SV.W.0035.000000T0000Z-150609T1915Z/
BERKELEY SC-
248 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR BERKELEY COUNTY...

AT 248 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SAINT STEPHEN TO 8 MILES SOUTHWEST OF CROSS...
MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
BERKELEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...RUSSELLVILLE...
CHICORA...MACBETH...BLACK CREEK...WAMPEE...CROSS CROSS ROADS...
WILDER...ALVIN AND MOOREFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3346 7992 3343 7987 3340 7985 3337 7978
      3335 7976 3323 8005 3327 8030 3330 8025
      3335 8017 3341 8004
TIME...MOT...LOC 1848Z 293DEG 14KT 3340 7986 3326 8027 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
558 
WWUS52 KCHS 091911
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT TUE JUN 9 2015

SCC015-091920-
/O.EXP.KCHS.SV.W.0035.000000T0000Z-150609T1915Z/
BERKELEY SC-
311 PM EDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
315 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3346 7992 3343 7987 3340 7985 3337 7978
      3335 7976 3323 8005 3327 8030 3330 8025
      3335 8017 3341 8004
TIME...MOT...LOC 1908Z 260DEG 47KT 3340 7986 3326 8027 

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:41 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 9, 1:41 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT TUE JUN 9 2015

.SYNOPSIS...
HIGH PRESSURE WILL RETREAT INTO THE ATLANTIC AS A WEAKENING COLD
FRONT MOVES INTO THE CAROLINAS AND DISSIPATES ON WEDNESDAY. A
PIEDMONT TROUGH WILL THEN PREVAIL INTO EARLY NEXT WEEK WHILE HIGH
PRESSURE BECOMES THE PRIMARY WEATHER FEATURE THURSDAY THROUGH
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE
OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED
STATES. LATEST WATER VAPOR IMAGERY INDICATES A SLIGHTLY SLOWER
PROGRESSION OF THE SHORTWAVE THAN MODELS HAVE SUGGESTED...THUS
ENHANCED SHOWER AND THUNDERSTORM ACTIVITY COULD BE DELAYED FOR A
SHORT PERIOD. THE SHORTWAVE WILL BE THE PRIMARY FORCING MECHANISM
THAT KICKS OFF SHOWERS AND THUNDERSTORMS OVER A WARM AND MOIST
AIRMASS EARLY THIS AFTERNOON...AS CURRENTLY SEEN OVER CENTRAL
GEORGIA VIA RADAR IMAGERY. LATEST MESOANALYSIS INDICATES AN ERODING
CAP WITH CONVECTION INITIATING OVER INLAND AREAS MAINLY BETWEEN 1 TO
2 PM THIS AFTERNOON. COVERAGE SHOULD THEN BECOME MORE WIDESPREAD
AS A SEABREEZE MAKES WAY INLAND.

THERE WILL BE A RISK OF SOME STRONGER THUNDERSTORMS DURING PEAK
HEATING THIS AFTERNOON...WITH BEST CHANCES OCCURRING WHERE WIND
FIELDS ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. IT IS HERE
WHERE THE SPC CURRENTLY HAS A MARGINAL RISK OF SEVERE WEATHER.
MODEST DCAPES WITHIN A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY
PWATS NEAR 1.8 INCHES AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND
POOR MID LVL LAPSE RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE
OF PRODUCING WET MICROBURSTS. ALTHOUGH THE MAIN THREAT OF SEVERE
WEATHER SHOULD OCCUR OVER NORTHERN AREAS THIS AFTERNOON...WE COULD
SEE A FEW STRONGER THUNDERSTORMS IN SOUTHEAST GEORGIA AS WELL WHERE
SBCAPES ARE NOW UP TO 4000 J/KG AHEAD OF THE APPROACHING H5
SHORTWAVE.

OVERALL HIGH TEMPS REMAIN ON TRACK THIS AFTERNOON DESPITE SOME CLOUD
COVER. EXPECT TEMPS TO PEAK IN THE UPPER 80S TO NEAR 90...WARMEST
OVER SOUTHEAST GEORGIA WHERE CONVECTION IS SLIGHTLY DELAYED.

TONIGHT...CONVECTION IS EXPECTED TO EVOLVE INTO THE EVENING SUCH
THAT THE BEST COVERAGE WILL BE ALONG AND SOUTH OF I-16 INCLUDING THE
GEORGIA COASTAL WATERS. BY LATE IN THE OVERNIGHT...THE BEST FORCING
WILL BE CENTERED ACROSS THE CHARLESTON COUNTY WATERS WITH SOME
COVERAGE POSSIBLE BACK ACROSS THE COASTLINE. CONFIDENCE IN OVERNIGHT
SHOWERS/THUNDERSTORMS IS ON THE LOW SIDE AS ITS DIFFICULT TO KNOW
HOW WORKED OVER THE ATMOSPHERE WILL BE AND WHAT MESOSCALE BOUNDARIES
MAY BE LURKING AROUND. IT WILL BE ANOTHER MILD NIGHT...WITH LOWS IN
THE LOW 70S INLAND RANGING TO THE MID 70S AT THE COAST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WEDNESDAY...A WEAK MID AND UPPER TROUGH WILL LINGER FOR ONE MORE
DAY...WHILE A WEAKENED EAST-WEST ALIGNED COLD FRONT ACROSS THE
CAROLINAS BECOMES DIFFUSE AND DISSIPATES. THE REMNANTS OF THE
FRONT...THE RESULTANT SEA BREEZE AND SOME STRUNG OUT VORTICITY ALOFT
WILL PROVIDE THE NECESSARY FOCUS FOR CONVECTION. SHOWERS/T-STORMS
WILL BEGIN DURING MIDDAY ALONG AND INLAND FROM THE SEA BREEZE AS WE
REACH OUR CONVECTIVE TEMP...THEN COVERAGE INCREASES AND PEAKS IN THE
AFTERNOON AROUND 50 PERCENT. THE THERMODYNAMIC ENVIRONMENT IS DECENT
AND WHERE BOUNDARY INTERACTIONS/MERGERS OCCUR THERE COULD CERTAINLY
BE ISOLATED STRONG TO MARGINALLY SEVERE STORMS. BUT GIVEN PWATS
BETWEEN 1 AND 2 STANDARD DEVIATIONS ABOVE NORMAL AND SLOW STORM
MOTION...LOCALLY HEAVY RAINFALL WILL ALSO BE CAUSE FOR CONCERN.
DESPITE SKIES BECOMING MOSTLY CLOUDY...WARM ADVECTION WILL BOOST
TEMPS INLAND TO THE UPPER 80S OR NEAR 90. MUCH OF THE CONVECTION IS
DIURNALLY DRIVEN AND BEGINS TO DWINDLE PRIOR TO MIDNIGHT...WITH THE
BULK OF THE ACTIVITY FOUND IN THE OCEAN OVERNIGHT.

THURSDAY...A SUB-TROPICAL ATLANTIC RIDGE THROUGHOUT MUCH OF THE
VERTICAL WILL START TO BUILD ACROSS THE LOCAL DISTRICT...WITH THE
FORMATION OF A PIEDMONT TROUGH AT THE SURFACE. THAT FEATURE AND THE
SEA BREEZE WILL BE THE MAIN TRIGGERS FOR CONVECTION...AND WITH THE
AVAILABILITY OF DEEP MOISTURE WITH PWATS AGAIN 1 TO 2 STANDARD
DEVIATIONS ABOVE NORMAL...WILL ALLOW FOR SCATTERED SHOWERS/T-STORMS
AGAIN. THE LACK OF FORCING ALOFT WILL LIMIT THE COVERAGE OF STRONG
TO SEVERE STORMS. EXPECTING MOST COMMUNITIES TO HIT 90 BEFORE RAINS
DEVELOP.

FRIDAY...STRENGTHENING SUB-TROPICAL HIGH PRESSURE WILL EXPAND
FURTHER ACROSS THE AREA WITH MID LEVEL HEIGHTS TO REACH 5900 METERS.
THE MAIN RIDGE AXIS AT THE SURFACE WILL BE SITUATED NEAR OR JUST
SOUTH OF THE CWFA...WITH A PROMINENT PIEDMONT TROUGH TO REMAIN IN
PLACE. WHILE THERE IS STILL CONSIDERABLE MOISTURE...LARGE SCALE
SINKING MOTION IS ALSO IN PLACE. THIS WILL LIMIT OUR CHANCES OF
SHOWERS/T-STORMS TO 20-30 PERCENT AT MOST. 850 MB TEMPS WILL CLIMB
TO NEAR 18C...WHICH SUPPORTS MAX TEMPS AT THE SURFACE 90-94F INLAND
FROM THE INTRA-COASTAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE
THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB
TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR
DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW
DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH
OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT
FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH
AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON
WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK.
THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE
ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO
EARLY NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
DETERIORATING CONDITIONS ARE ANTICIPATED THIS AFTERNOON AS SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP OVER THE REGION.
MVFR CONDITIONS WILL BE POSSIBLE BETWEEN 18-22Z AT CHS...FOLLOWED
BY MVFR CONDITIONS AT THE SAV TERMINAL BETWEEN 19-22Z. TEMPO
GUSTS BETWEEN 15-25 KTS HAVE ALSO BEEN MAINTAINED IN THE TAFS
DURING SHOWER/THUNDERSTORM ACTIVITY THIS AFTERNOON. THERE IS ALSO
A LOW CHANCE OF IFR CONDITIONS AT EITHER TERMINAL SHOULD A HEAVY
THUNDERSTORM OCCUR. VFR CONDITIONS WILL LIKELY RETURN
OVERNIGHT...BUT THERE WILL CONTINUE TO BE A RISK OF A SHOWER
AND/OR THUNDERSTORM AT EITHER TERMINAL THROUGH AT LEAST MIDNIGHT.

EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS ARE
POSSIBLE DUE TO SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS.

&&

.MARINE...
THIS AFTERNOON...SOUTHWEST FLOW AS HIGH AS 15-20 KTS WILL BE
POSSIBLE BETWEEN A WEAKENING COLD FRONT WELL TO OUR
NORTH/NORTHWEST AND HIGH PRESSURE OVER THE SOUTHWEST ATLANTIC.
WIND GUSTS COULD BE SLIGHTLY HIGHER NEAR THE TIME OF A SEABREEZE
CIRCULATION BEGINNING TO SHIFT INLAND EARLY THIS AFTERNOON...BUT
THE FREQUENCY OF HIGHER WINDS SHOULD BE SHORT-LIVED IN NATURE AND
REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS WILL RANGE
BETWEEN 2-4 FT...HIGHEST IN OFFSHORE GEORGIA WATERS. ISOLATED TO
SCATTERED THUNDERSTORMS WILL ALSO IMPACT THE WATERS THIS
AFTERNOON...OCCASIONALLY DISRUPTING THE SYNOPTIC FLOW.

TONIGHT...ANOTHER NOTABLE NOCTURNAL SURGE IS EXPECTED TO BRING
ABOUT 15-20 KT OF FLOW. SEAS WILL GENERALLY BE 2-3 FT WITHIN 20 NM
WITH A FEW 4 FOOTERS POSSIBLE RIGHT AROUND 20 NM. FOR THE OUTER
WATERS...3-4 FT. THUNDERSTORMS WILL IMPACT THE WATERS AT
TIMES...WITH THE BEST CHANCE FOR STORMS LATE TONIGHT.

WEDNESDAY...A DECENT SW FLOW WILL PREVAIL BETWEEN THE REMAINS OF A
COLD FRONT TO THE NORTH AND EXPANDING ATLANTIC HIGH PRESSURE. WHEN
SEA BREEZE CIRCULATIONS ARE THROWN INTO THE MIX IT WILL SUPPORT AS
HIGH AS NEAR 15 KT AND GUSTY DURING THE AFTERNOON. SCATTERED SHOWERS
AND T-STORMS COULD THROW OUT EVEN STRONGER WINDS WITH LIGHTNING
STRIKES ALSO A CONCERN.

THURSDAY THROUGH SUNDAY...THE SYNOPTIC PATTERN REVEALS TWO PRIMARY
FEATURES...THE INLAND PIEDMONT TROUGH AND A 1024 MB SUB-TROPICAL
RIDGE SITUATED GENERALLY EAST-WEST ALONG ROUGHLY 30 DEGREES NORTH
LATITUDE. THIS WILL RESULT IN TYPICAL VARIATIONS IN WINDS DUE TO
AFTERNOON/EVENING SEA BREEZE INFLUENCES AND NIGHT TIME/EARLY MORNING
LAND BREEZE EFFECTS. ON AVERAGE WINDS WILL BE HELD TO 15 KT OR
LESS...BUT THERE IS A POTENTIAL FOR PERIODIC HIGHER WINDS DEPENDENT
UPON HOW ROBUST THE ATLANTIC RIDGE BECOMES AND HOW HIGH LAND TEMPS
ARE ABLE TO REACH.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...
LONG TERM...
AVIATION...DPB
MARINE...DPB
Hazardous weather outlook, Jun 9, 3:32 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
332 AM EDT TUE JUN 9 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-100745-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
332 AM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA FROM LATE THIS MORNING THROUGH
THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH
DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. THE MAIN TIME PERIOD
FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM TO 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 1:56 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT TUE JUN 9 2015

SCZ045-091845-
INLAND BERKELEY SC-
156 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
245 PM EDT...
...MARINERS ON SOUTHEAST PORTION OF LAKE MARION SHOULD SEEK SAFE
HARBOR...

AT 155 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN LAKE MARION...OR 17 MILES NORTHWEST OF MONCKS CORNER...MOVING
EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. STEPHEN...SAINT STEPHEN...EASTERN LAKE MARION AND EADYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3350 7996 3343 7987 3342 7987 3340 7985
      3333 8025 3338 8024 3339 8022 3345 8022
      3344 8021 3345 8021 3346 8015 3345 8014
      3348 8015 3350 8012
TIME...MOT...LOC 1755Z 257DEG 22KT 3341 8019

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:56 PM EDTSpecial Weather StatementCHSBerkeley49 min
Jun 9, 3:00 PM EDTSpecial Weather StatementCHSColleton30 min
Jun 9, 3:15 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester60 min
Jun 9, 3:43 PM EDTAreal Flood AdvisoryCHSBerkeley62 min
Jun 9, 4:02 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester43 min
Jun 9, 4:03 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester42 min
Jun 9, 4:09 PM EDTSpecial Weather StatementCHSHampton36 min
Jun 9, 4:25 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester3 hr
Jun 9, 4:32 PM EDTSpecial Marine WarningCHS118 min
Jun 9, 4:34 PM EDTSpecial Weather StatementCHSColleton26 min
Jun 9, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton41 min
Jun 9, 4:53 PM EDTSpecial Weather StatementCHSCharleston37 min
Jun 9, 4:54 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester51 min
Jun 9, 5:00 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston43 min
Jun 9, 5:26 PM EDTAreal Flood AdvisoryCHSCharleston79 min
Jun 9, 5:44 PM EDTFlash Flood WarningCHSCharleston2 hr
Jun 9, 5:51 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton54 min
Jun 9, 6:04 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton86 min
Jun 9, 6:31 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton59 min
Jun 9, 6:43 PM EDTSpecial Weather StatementCHSAllendale, Hampton32 min
Jun 9, 6:49 PM EDTSevere Thunderstorm WarningCHSJasper56 min
Jun 9, 7:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper61 min
Jun 9, 7:57 PM EDTSpecial Marine WarningCHS63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.